Back to all discussions

Medication

Has anyone had a medication worsen symptoms? What do you do if this happens? My nasal spray intensified my migraine when I used it after it being prescribed. Other migraine tablets had didnt work for me before that either. I'd end up in a&e before I got better

  1. Hi ,


    I have definitely had some preventatives that had intolerable symptoms, and some abortive medications that didn't work for me (including Sumatriptan injections, which surprised me at the time because the Sumatriptan pill was working well, so I assumed the injection would work, and work faster). I don't doubt at all that your experience with resonate with someone though! I am sorry you are having a hard time finding the right abortive medication, I know that is terribly frustrating. ~Melanie (team member)

    1. I just dont know what to do. My doctor keeps going over the same meds that never work and its terribly frustrating. I'm left with taking painkillers like they are smarties just to try get some relief and I dont want to do that. I'm missing out on everything we had planned with our kids and each other when they come on.

      1. I've been stuck right there with you before. It can be so frustrating when you have a doctor that is not open to trying new medications to help manage your symptoms. I would start looking for a headache specialist in your area or even outside your area. I travel an hour or more to see my headache specialist and it is worth the drive. Don't forget that taking too much pain medication can actually put you into a cycle of medication overuse and cause even more headaches! Have you suggested to your doctor trying any of the new CGRP drugs? I've had great results with Emgality and Nurtec. Warmly, Cheryl migraine.com team

      2. I second this advice from Cheryl, . Your doctor works for you, and it is always your right to ask to try something new, get a second (or third etc) opinion, or switch doctors. You need someone who is on the same page as you. Don't give up! Hugs to you. -Melissa, migraine.com team

    or create an account to reply.